Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: oxycodone and a 4 week fetus?
|Sophia04072 - Wed Oct 29, 2008 2:48 pm|
About 10 days ago I had some dental work done and was prescribed 5mg oxycodone for the pain. I only took 1 a day, as I didnt like the "high" feeling it gave me, but I needed them for the pain. I found out yesterday that I am pregnant. ABout 4 - 41/2 weeks along. I haven't taken any since. So that's about 8-10 pills in a 10 day period. Should I be extremely concerned about the development of my child? I know how important the first weeks are. But in the small dose I was on and for the very short time I was on them, will this have any major effects on my baby? I am otherwise in good health. No high blood pressure, eat right and exercise regularly. My appt with my OBGYN is not for a few more days and I am very worried. Any advice?
|Dr Omna Chawla - Thu Oct 30, 2008 8:08 am|
Oxycodone Tablets are indicated for the management of moderate to severe pain when a continuous, around-the-clock analgesic is needed for an extended period of time.Animal studies of the drug have shown fetal harm at a dosage much higher(almost 40 to 50 times) taken by you .So in my opinion this drug should be used during pregnancy only if clearly needed.
But there is no need of unnecessary worry till you see your doctor; you can manage your pain with paracetamol 500mg tablet as and when required as this is considered to be the safest
|Sophia04072 - Fri Oct 31, 2008 7:33 am|
Thank you. As I said before, I am not taking them anymore. I don't need them now anyway, the pain has stopped since I am healing fine. I was just worried that the little I did take would cause harm. Thatnk you for you response. I also have seen my OB/GYN and he assured me that the small dose I took, for the short amount of time I was on them, should have no adverse effects on my baby. I appreciate your advice.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.